Volume 20, issue 7 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Shadows of acyclic $4$–manifolds with sphere boundary

Yuya Koda and Hironobu Naoe

Algebraic & Geometric Topology 20 (2020) 3707–3731
Abstract

In terms of Turaev’s shadows, we provide a sufficient condition for a compact, smooth, acyclic 4–manifold with boundary the 3–sphere to be diffeomorphic to the standard 4–ball. As a consequence, we prove that if a compact, smooth, acyclic 4–manifold with boundary the 3–sphere has shadow-complexity at most 2, then it is diffeomorphic to the standard 4–ball.

Keywords
$4$–manifold, shadow, differentiable structure, handlebody, polyhedron
Mathematical Subject Classification 2010
Primary: 57N13
Secondary: 57M20, 57R55, 57R65
References
Publication
Received: 11 October 2019
Revised: 9 March 2020
Accepted: 26 March 2020
Published: 29 December 2020
Authors
Yuya Koda
Department of Mathematics
Hiroshima University
Hiroshima
Japan
Hironobu Naoe
Department of Mathematics
Chuo University
Tokyo
Japan